MAUDE Adverse Event Report: COVIDIEN MONOJECT SAFETY NDL 23 X 1; NEEDLE, HYPODERMIC, SINGLE LUMEN

COVIDIEN MONOJECT SAFETY NDL 23 X 1; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 1182310
Medical Device Problem Codes Break (1069); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.If additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
The customer reported when the rn attached the needle to the syringe, the blue safety cover twisted off a little with the motion of putting the needle onto the syringe.She then noticed that a tiny leak/drop of the drug appeared when attempting to inject the drug subcutaneously.Administration of the drug was halted and another needle was used.The rn then tested other needles with saline and she was able to repeat the issue with several safety caps in a row before encountering one that was hard to break.There was no harm to patients operating room staff.
 
Additional Manufacturer Narrative
Additional information: h6.Investigation summary: the device history record was reviewed and indicated that the product was released accomplishing all quality standards.Samples were not returned by the customer for evaluation.Pictures were provided showing breakage at the needle hub of the complaint sample.Retained samples were evaluated and tested.No anomalies were found.The torque force test and simulation use test suggest that the issue occurs with a screw-in force greater than 40ncm, well beyond the limit values set by the iso standard 80369-7 (15-17ncm for 10 seconds).All tested retained samples have not confirmed any issue when tested using screwing force in the range of the iso standard.For these reasons, it is possible to conclude that the complaint issue could be attributed to an end-user error as no anomalies were found relating to the manufacturing process as evaluated.There is no evidence of a trend.No immediate corrective action is required, and no corrective actions are planned at this time.If additional information or the affected samples are returned for evaluation, this investigation will be updated as needed.The supplier will continue to monitor the product for reoccurrence.This complaint will be used for tracking and trending purposes.

Brand Name
MONOJECT SAFETY NDL 23 X 1
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
COVIDIEN
15 hampshire street
mansfield MA 02048
MDR Report Key10817520
Report Number1282497-2020-09616
Device Sequence Number3501020
Product Code FMI
UDI-Device Identifier10884521544673
UDI-Public10884521544673
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number1182310
Device Catalogue Number1182310
Device Lot Number18083004
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/04/2020
Supplement Date Received by Manufacturer11/04/2020
Initial Report FDA Received Date11/10/2020
Supplement Report FDA Received Date01/15/2021
Patient Sequence Number1